Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Brief Report
Case Report
Case Series
Commentary
Editorial
Erratum
Guest Editorial
Images
Images in Neurology
Images in Neuroscience
Images in Neurosciences
Letter to Editor
Letter to the Editor
Letters to Editor
Letters to the Editor
Media and News
None
Notice of Retraction
Obituary
Original Article
Point of View
Position Paper
Review Article
Short Communication
Technical Note
Techniques in Neurosurgery
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Brief Report
Case Report
Case Series
Commentary
Editorial
Erratum
Guest Editorial
Images
Images in Neurology
Images in Neuroscience
Images in Neurosciences
Letter to Editor
Letter to the Editor
Letters to Editor
Letters to the Editor
Media and News
None
Notice of Retraction
Obituary
Original Article
Point of View
Position Paper
Review Article
Short Communication
Technical Note
Techniques in Neurosurgery
View/Download PDF

Translate this page into:

Case Report
4 (
1
); 57-58
doi:
10.4103/0976-3147.105616

Transient electromyographic findings in serotonergic toxicity due to combination of essitalopram and isoniazid

Department of Neurology, Pamukkale University, School of Medicine, Denizli, Turkey
Address for correspondence: Prof. Çağdas Erdoğan Department of Neurology, Pamukkale University, School of Medicine Denizli Turkey drcagdaserdogan@gmail.com
Licence
This is an open access article published by Thieme under the terms of the Creative Commons Attribution-NonDerivative-NonCommercial License, permitting copying and reproduction so long as the original work is given appropriate credit. Contents may not be used for commercial purposes, or adapted, remixed, transformed or built upon. (https://creativecommons.org/licenses/by-nc-nd/4.0/)
Disclaimer:
This article was originally published by Thieme Medical and Scientific Publishers Private Ltd. and was migrated to Scientific Scholar after the change of Publisher; therefore Scientific Scholar has no control over the quality or content of this article.

Abstract

ABSTRACT

Here, we report a case of serotonergic toxicity due to combination of essitalopram and isoniazid, which was rarely reported before. Moreover, we observed transient neurogenic denervation potentials in needle electromyography, which disappeared with the treatment of serotonergic toxicity. As to our best knowledge, this is the first case, reporting transient electromyographic changes probably due to serotonergic toxicity.

Keywords

Denervation potentials
electromyography
essitalopram
isoniazid
serotonergic toxicity

Conflicts of interest

None declared

REFERENCES

  1. , . Advances pertaining to the pharmacology and interactions of irreversible nonselective monoamine oxidase inhibitors. J Clin Psychopharmacol. 2011;31:66-74.
    [Google Scholar]
  2. , , , , , , . An evaluation of potential mechanism-based inactivation of human drug metabolizing cytochromes P450 by monoamine oxidase inhibitors, including isoniazid. Br J Clin Pharmacol. 2006;61:570-84.
    [Google Scholar]
  3. , , , . Selective serotonin reuptake inhibitors and isoniazid: Evidence of a potential adverse interaction. Mil Med. 2001;166:1054-6.
    [Google Scholar]
  4. , . A review of serotonin toxicity data: Implications for the mechanisms ofantidepressant drug action. Biol Psychiatry. 2006;59:1046-51.
    [Google Scholar]
  5. , , . The serotonin syndrome. N Engl J Med. 2005;352:1112-20.
    [Google Scholar]
  6. , , , , . An exploratory approach to the serotonin syndrome: An update of clinical phenomenology and revised diagnostic criteria. Med Hypotheses. 2000;53:218-24.
    [Google Scholar]
  7. , , , . Antidepressant drug-drug interactions: Clinical relevance and risk management. CNS Spectr. 2007;12:1-13.
    [Google Scholar]
  8. , , , , , , et al. . Selective serotonin reuptake inhibitor poisoning: An evidencebased consensus guideline for out-of-hospital management. Clin Toxicol. 2007;45:315-32.
    [Google Scholar]
  9. , , , . Serotonin syndrome associatedwith the use of escitalopram. CNS Spectr. 2007;12:270-4.
    [Google Scholar]
  10. , . Serotonin syndrome: How to avoid, identify, and treat dangerous drug interactions. Curr Psych. 2003;5:15-24.
    [Google Scholar]

Fulltext Views
32

PDF downloads
2
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections